I have been taking Femara for 2 3/4 years after completing my chemo and radiation therapys. I just spotted after a few years of nothing.
I agree with the above poster - it's unlikely you're experiencing early menopause. Though chemotherapy can affect the health of your eggs, and in rare cases can cause early menopause, I'd go to your OBGYN and ask for a blood test to determine whether you're experiencing early menopause.
The symptoms of early menopause are the same as for menopause at any age and can include:
-Menstrual cycle changes, including changes to the usual bleeding pattern
-Urinary problems, such as incontinence or increased frequency of urination
-Aches and pains.
Premature menopause can be specifically induced for medical reasons, such as cancer therapy. For example, a woman with ovarian cancer may require surgery to remove the ovaries.
Early menopause can also be triggered by radiation therapy or chemotherapy. About one in two women treated for leukaemia or Hodgkin’s disease will experience premature menopause. In cases of premature menopause caused by cytotoxic treatments such as chemotherapy, the ovaries can sometimes start working again after a period of time. This depends on many factors including the woman’s age, the types of drugs used and the dosage."
The site says that ovulation can begin again after a few years off chemotherapy, so that's also hopeful. Even if you are in early menopause, you can still get fertility treatments and have an embryo implanted, under the supervision of a fertility specialist. So all hope is not lost.
- Femara Information for Consumers
- Femara Information for Healthcare Professionals (includes dosage details)
- Side Effects of Femara (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Jan 2010 • 1 answer
Posted 8 Mar 2011 • 3 answers
Femara - I am in post menopause and have mood swings. what do I do to help this. cant take anything?
Posted 18 Oct 2011 • 1 answer
Posted 3 Sep 2012 • 5 answers
Posted 15 Nov 2015 • 1 answer